Alert archive / South Carolina / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 3, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jan 4, 2023, 9:56 AM EST for 6 counties in South Carolina; Burke County, Richmond County, Georgia. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2023, 9:56 AM EST (14:56 UTC)
- Expired
- Jan 4, 2023, 10:45 AM EST
- In force
- 49 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Edgefield County, SC, Lexington County, SC, Orangeburg County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 10:16 AM EST | TSTM WND DMG | 3 Wnw Aiken State Park, SC | COUCHTON FIRE DISTRICT REPORTS OUTBUILDING DESTROYED ON FARMER RD AND HWY 302. |
| Jan 4, 10:27 AM EST | TORNADO | 3 Ssw Wagener, SC | A NATIONAL WEATHER SERVICE SURVEY TEAM CONFIRMED AN EF-0 TORNADO WITH PEAK WINDS OF 80 MPH THAT TRACKED SOUTH OF WAGENER IN AIKEN COUNTY. THE TORNADO STARTED NEAR STONEMILL ROAD, CROSSING HOLINESS CHURCH ROAD THEN MOVED NORTHEAST ACROSS SOUTH DIXIE ROAD AND DI |
| Jan 4, 10:28 AM EST | TSTM WND DMG | 1 Wsw Wagener, SC | AIKEN COUNTY EM REPORTS DAMAGE TO PROPERTY ON SPRINGFLOWER RD NEAR WAGENER RD. POSSIBLE TORNADO. |
| Jan 4, 10:33 AM EST | TSTM WND DMG | 1 Ne Blackville, SC | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 NE BLACKVILLE. MOBILE HOME BLOWN OFF OF FOUNDATION ON NICK STREET, TRAPPING A WOMEN. NO REPORTED INJURIES. ABOUT 30 OR MORE STRUCTURES WITH ROOF DAMAGE IN THE BLACKVILLE AREA. EM INDICATES POSSIBLE DOWNBURST. |
| Jan 4, 10:33 AM EST | TSTM WND DMG | 1 Ne Blackville, SC | MOBILE HOME BLOWN OFF OF FOUNDATION ON NICK STREET, TRAPPING A WOMEN. NO REPORTED INJURIES. A TIN ROOF WAS ALSO DAMAGED AT A DAY CARE IN THIS SAME GENERAL VICINITY. |
| Jan 4, 10:33 AM EST | TSTM WND DMG | Salley, SC | BUILDING COLLAPSE AND POWER LINES DOWN IN SALLY ON DEPOT AVE NE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 8:36 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
073
WUUS52 KCAE 041456
SVRCAE
GAC033-245-SCC003-009-011-037-063-075-041545-
/O.NEW.KCAE.SV.W.0003.230104T1456Z-230104T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
956 AM EST Wed Jan 4 2023
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Eastern Burke County in east central Georgia...
Eastern Richmond County in east central Georgia...
Central Edgefield County in central South Carolina...
Barnwell County in central South Carolina...
Northwestern Bamberg County in central South Carolina...
Southwestern Lexington County in central South Carolina...
Aiken County in central South Carolina...
Northwestern Orangeburg County in central South Carolina...
* Until 1045 AM EST.
* At 956 AM EST, severe thunderstorms were located along a line
extending from near Edgefield County Airport to near Jackson to
near Perkins, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Aiken, Barnwell, Savannah River Site, Aiken Mall, Plant Vogtle,
Williston, Blackville, New Ellenton, Jackson, Sardis, Alexander,
USC Aiken, Aiken Municipal Airport, Citizens Park, Gloverville,
Aiken State Park, Barnwell State Park, Graniteville, Burnettown and
Wagener.
This includes Interstate 20 in South Carolina between mile markers 11
and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 PM EST for east central
Georgia...and central South Carolina.
For your protection seek shelter inside a sturdy building and stay
away from windows.
A Tornado Watch remains in effect until 200 PM EST for east central
Georgia...and central South Carolina.
&&
LAT...LON 3295 8186 3292 8202 3328 8188 3369 8184
3386 8121 3333 8119 3312 8122 3311 8136
3316 8154 3310 8162 3304 8156 3291 8176
TIME...MOT...LOC 1456Z 262DEG 40KT 3371 8180 3327 8184 3288 8200
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
gpl1 follow-up statement
014
WWUS52 KCAE 041517
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1017 AM EST Wed Jan 4 2023
GAC245-SCC037-041527-
/O.CAN.KCAE.SV.W.0003.000000T0000Z-230104T1545Z/
Richmond GA-Edgefield SC-
1017 AM EST Wed Jan 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHMOND AND CENTRAL
EDGEFIELD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 PM EST for east central
Georgia...and central South Carolina.
LAT...LON 3295 8186 3331 8172 3372 8172 3386 8121
3333 8119 3312 8122 3311 8136 3316 8154
3310 8162 3304 8156 3291 8176
TIME...MOT...LOC 1517Z 262DEG 40KT 3374 8154 3330 8158 3291 8174
$$
GAC033-SCC003-009-011-063-075-041545-
/O.CON.KCAE.SV.W.0003.000000T0000Z-230104T1545Z/
Burke GA-Barnwell SC-Bamberg SC-Lexington SC-Aiken SC-Orangeburg SC-
1017 AM EST Wed Jan 4 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EST
FOR EASTERN BURKE...BARNWELL...NORTHWESTERN BAMBERG...SOUTHWESTERN
LEXINGTON...CENTRAL AIKEN AND NORTHWESTERN ORANGEBURG COUNTIES...
At 1017 AM EST, severe thunderstorms were located along a line
extending from 10 miles southeast of Ridge Spring to near Savannah
River Site to near Sardis, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement reported multiple trees down in Burke
County.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Aiken, Barnwell, Savannah River Site, Aiken Mall, Plant Vogtle,
Williston, Blackville, New Ellenton, Sardis, Aiken Municipal Airport,
Citizens Park, Aiken State Park, Barnwell State Park, Wagener,
Pelion, Springfield, Hilda, Salley, Snelling and Perry.
This includes Interstate 20 in South Carolina between mile markers 20
and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 PM EST for east central
Georgia...and central South Carolina.
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3295 8186 3331 8172 3372 8172 3386 8121
3333 8119 3312 8122 3311 8136 3316 8154
3310 8162 3304 8156 3291 8176
TIME...MOT...LOC 1517Z 262DEG 40KT 3374 8154 3330 8158 3291 8174
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
gplWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 6:49 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Jan 4, 6:49 AM EST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Columbia SC 649 AM EST Wed Jan 4 2023 .SYNOPSIS... Cold front along with showers and thunderstorms moving through the region today and offshore tonight. Cooler and drier conditions will be over the area for Thursday through Saturday with the next low pressure system and chances of rain returning to the area on Sunday. && .NEAR TERM /THROUGH TONIGHT/... Through the day the cold front will continue marching across the Gulf Coast with the main focus on the convection ahead of the front. By early afternoon instability across the forecast area will become moderate with LIs in the -3 range and CAPE around 1000 J/Kg. Although mid level lapse rates will be below 6 C/Km and heating will be limited by cloud cover there will be enough instability and frontal dynamics to produce chances of thunderstorms. Low level shear will also be around 40s knots so potential for some strong to severe thunderstorms exists. Agree with SPC analysis the best dynamics and potential for severe weather will be just southwest and south of the forecast area with lower potential of the Carolinas. Pwat values with the front will also be 1.5 inches so there is potential for locally heavy rainfall however with the strong low level winds cells will propagate quickly so potential for flooding is low. The front will move through the area late this evening into early tonight with drier air moving into the Midlands and CSRA overnight as the front move offshore. Winds will increase with the front and thunderstorms with gusts to 25 mph expected this afternoon and evening. High temperatures this afternoon will range from the upper 60s to around 70 along and north of I-20 with mid 70s elsewhere. Low temperatures tonight will be in the mid 40s in the western Midlands and northern CSRA with upper 40s to low 50s elsewhere. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Dry conditions will prevail through Friday night across the region behind the cold front. On Thursday, the cooler air is expected to still lag a bit behind the exiting front, and with a good amount of sun expected through the day, highs should reach the mid to upper 60s in most areas. By Thursday night, the drier and cooler air will have taken over. With dewpoints dropping into the 30s and weak cold advection setting up, this should help to push overnight lows down in the upper 30s to the lower 40s. By Friday, the cooler air will be much more noticeable across the region as winds turn a little more out of the northwest. Highs only in the mid to upper 50s. Friday night set up to be more of an ideal radiational cooling night, with diminished winds, mostly clear skies, and dry air still in place. Most areas should still remain above freezing, in the middle 30s, but still expect a few isolated areas to drop to the freezing mark at some point through the night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Dry conditions again on Saturday as winds begin to turn back out of the south through the day. Weak upper ridge axis moves towards the area during the afternoon, helping to moderate afternoon temperatures slightly. By Sunday, the ridge moves east and upper winds turn more southwesterly ahead of the next approaching upper trough and associated surface cold front. Moisture increases enough by Sunday to bring isolated to scattered showers back into the area. Rain chances should last into the early portions of next week. Temperatures close to normal through the period. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... Restrictions expected through much of the period with improvement after 05/03z. Satellite imagery and surface obs show a line of convection moving through central GA and the Upstate of SC with embedded thunderstorms. Over the next several hours the line will move into the terminals with all sites expected to remain IFR to MVFR as the showers and thunderstorms move through the area. Have not included mention of thunder at the terminals as satellite imagery shows cells in southwestern GA and southeastern AL increasing and lightning closer to the terminals decreasing. Will continue to monitor. Cold front will cross the terminals this evening and move offshore early tonight with drier air moving and conditions returning to VFR around 05/05z. Winds will generally be southerly around 10 knots with gusts to 20 knots through 22z then veer to W around 5 knots through the end of the period. NOTE: The KAGS observation is not available in or unrepresentative of current conditions at night when an observer is not present. This has led us to include AMD NOT SKED there and will remain so until further notice due to a communications outage. EXTENDED AVIATION OUTLOOK...No significant impacts to aviation expected Thursday through Sunday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jan 4, 4:41 AM EST, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 441 AM EST Wed Jan 4 2023 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-050945- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 441 AM EST Wed Jan 4 2023 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. There is a marginal risk of severe weather late this morning through this evening across the Midlands of South Carolina and the Central Savannah River area of Georgia. Damaging winds are the main threat with an isolated tornado also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 4, 8:19 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Columbia SC
819 AM EST Wed Jan 4 2023
SCZ020-021-041400-
Fairfield SC-Newberry SC-
819 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of northwestern
Fairfield and Newberry Counties through 900 AM EST...
At 818 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clinton to 6 miles west of Joanna to 6
miles east of Waterloo to near Cross Hill. Movement was east at 50
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newberry, VC Summer Nuclear Station, Whitmire, Monticello, Newberry
County Airport, Blair, Newberry College, Blackstock, Pomaria, Peak,
Newberry County Detention Center, US-176 and SC-
34 Crossroads, Henderson Island, Belfast Wildlife Management Area,
Maybington Fire Station, Feasterville Fire Station, Bush River Fire
Station, Vaughnville, Enoree Ranger District Office and Kinards.
This includes Interstate 26 between mile markers 62 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3456 8117 3455 8109 3422 8134 3424 8191
3430 8190 3437 8178 3453 8164 3449 8157
3445 8154 3449 8149 3450 8142 3457 8142
TIME...MOT...LOC 1318Z 253DEG 45KT 3451 8185 3444 8192 3436 8194 3430
8203
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
gplSpecial weather statement, Jan 4, 8:23 AM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Columbia SC
823 AM EST Wed Jan 4 2023
GAZ040-064-SCZ018-025-041415-
Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
823 AM EST Wed Jan 4 2023
...A strong thunderstorm will impact portions of northwestern
Columbia, Lincoln, northwestern Edgefield and McCormick Counties
through 915 AM EST...
At 823 AM EST, Doppler radar was tracking a strong thunderstorm over
Tignall, or 7 miles north of Washington, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McCormick, Lincolnton, Clarks Hill Recreation Area, Elijah Clark
State Park, Mccormick County Airport, Hamilton Branch State Park,
Lake Strom Thurmond, Bobby Brown State Park, Parksville, Plum Branch,
Bordeaux, Broad River Campground, Modoc, Scott's Landing, Knox Scout
Reservation, Double Branches, Curry Hill, Chennault, Modoc Boat Ramp
and Colliers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3398 8265 3398 8261 3396 8257 3402 8259
3407 8253 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3397 8218 3398 8205
3395 8204 3367 8208 3366 8249 3382 8259
3386 8257 3386 8261
TIME...MOT...LOC 1323Z 265DEG 33KT 3384 8272
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
gplSpecial weather statement, Jan 4, 8:46 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Columbia SC
846 AM EST Wed Jan 4 2023
GAZ040-063>065-SCZ018-025-041430-
Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-
Edgefield SC-
846 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of McDuffie, Columbia,
south central Lincoln, western Richmond, southwestern Edgefield and
southeastern McCormick Counties through 930 AM EST...
At 845 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Lincolnton to near
Wrightsboro to near Mitchell. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grovetown, Evans, Thomson, Martinez, Fort Gordon, Harlem, Appling,
Clarks Hill Recreation Area, Riverwood, Mistletoe State Park,
Wrightsboro, Village Plaza Shopping Center, J. Strom Thurmond Dam,
Thomson-McDuffie County Airport, Dearing, Arties Pond Public Fishing
Area, Adamsville, Thomson Fire Department, McDuffie Regional Medical
Center and Autney.
This includes Interstate 20 in Georgia between mile markers 167 and
197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EST for east central
Georgia...and central South Carolina.
&&
LAT...LON 3364 8261 3363 8261 3363 8258 3365 8258
3364 8256 3366 8251 3365 8249 3367 8249
3368 8207 3354 8204 3327 8225 3327 8229
3331 8234 3331 8239 3334 8244 3336 8255
3341 8255 3358 8264 3362 8264
TIME...MOT...LOC 1345Z 234DEG 48KT 3370 8257 3351 8259 3326 8271
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
gplSpecial weather statement, Jan 4, 9:09 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Columbia SC
909 AM EST Wed Jan 4 2023
GAZ040-064-SCZ018-020-025-026-041500-
Lincoln GA-Columbia GA-Newberry SC-McCormick SC-Saluda SC-
Edgefield SC-
909 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of north central
Columbia, southeastern Lincoln, western Newberry, Edgefield, western
Saluda and eastern McCormick Counties through 1000 AM EST...
At 909 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Troy to near J. Strom Thurmond Dam.
Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edgefield, Saluda, McCormick, Johnston, Troy, Saluda County Airport,
Edgefield County Airport, Mccormick County Airport, Hamilton Branch
State Park, Lake Greenwood, Trenton, Bradley, Parksville, Plum
Branch, Strom Thurmond High School, Good Hope, Modoc, Scott's
Landing, Northside Fire Station Main and Belfast Wildlife Management
Area.
This includes Interstate 26 near mile marker 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EST for east central
Georgia...and central South Carolina.
&&
LAT...LON 3398 8230 3402 8224 3397 8218 3399 8215
3398 8205 3395 8204 3396 8202 3413 8187
3415 8190 3419 8192 3420 8194 3430 8190
3436 8179 3445 8171 3370 8182 3367 8231
TIME...MOT...LOC 1409Z 219DEG 52KT 3407 8228 3367 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
gplSpecial weather statement, Jan 4, 9:14 AM EST, 42 minutes before
Special Weather Statement
National Weather Service Columbia SC
914 AM EST Wed Jan 4 2023
SCZ016-115-116-041500-
Northern Lancaster SC-Chesterfield SC-Southern Lancaster SC-
914 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of Lancaster and
northwestern Chesterfield Counties through 1000 AM EST...
At 914 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Pineville to near Lesslie to near Blackstock.
Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lancaster, Indian Land, Waxhaw, Pageland, Elgin, Heath Springs, USC
Lancaster, Irwin, Andrew Jackson State Park, Van Wyck, Buford,
Fishing Creek Reservoir, Arrowood Estates, Bell Town Fire Station,
Community of Almond Glen, Faith Christian School, Carolina Commons
Shopping Center, Bear Creek Park, Central High School and McDonald
Green Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 8078 3482 8079 3481 8034 3471 8036
3453 8087 3465 8089 3470 8086 3474 8088
3479 8087 3483 8090 3484 8087 3490 8088
3493 8086 3501 8091 3507 8091 3507 8090
TIME...MOT...LOC 1414Z 242DEG 44KT 3510 8089 3488 8100 3453 8108
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
gplThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 8:19 AM EST | Special Weather Statement | CAE | Newberry | 41 min |
| Jan 4, 8:23 AM EST | Special Weather Statement | CAE | McCormick | 52 min |
| Jan 4, 9:09 AM EST | Special Weather Statement | CAE | Edgefield | 51 min |
| Jan 4, 9:14 AM EST | Special Weather Statement | CAE | Lancaster | 46 min |
| Jan 4, 9:21 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 54 min |
| Jan 4, 9:41 AM EST | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 39 min |
| Jan 4, 10:00 AM EST | Tornado Warning | CAE | Aiken, Edgefield, Saluda | 30 min |
| Jan 4, 10:16 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Fairfield, Lexington, Newberry, Richland and 1 more | 44 min |
| Jan 4, 10:32 AM EST | Tornado Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg | 28 min |
| Jan 4, 10:35 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Lexington, Orangeburg and 2 more | 40 min |
| Jan 4, 10:38 AM EST | Tornado Warning | CAE | Lexington | 22 min |
| Jan 4, 10:54 AM EST | Tornado Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 36 min |
| Jan 4, 10:55 AM EST | Tornado Warning | CAE | Calhoun, Lexington, Richland | 19 min |
| Jan 4, 11:13 AM EST | Areal Flood Advisory | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland, Saluda | 2 hr |
| Jan 4, 11:17 AM EST | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Lee, Orangeburg, Richland and 1 more | 58 min |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Greenwood, Newberry, Saluda | 3 days |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 5 days |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Calhoun, Richland | 8 days |
| Jan 4, 5:02 PM EST | River Flood Advisory | CAE | Lexington, Richland | 4 hr |
| Jan 4, 8:46 AM EST | Special Weather Statement | CAE | Columbia, McDuffie | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2023Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.